Tennessee, 2007

Hail and Damaging Winds in Tennessee, June 23, 2007

June 23, 2007 · NWS OHX · 7 events in 6 counties and zones

Pulse type thunderstorms on June 23, 2007 produced several severe weather events.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Pulse type thunderstorms on June 23, 2007 produced several severe weather events.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 23, 9:55 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 23, 9:55 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT SAT JUN 23 2007

.UPDATE...MORNING SURFACE ANALYSIS SHOWED WEAK, SHALLOW QUASI-STATIONARY
FRONT EXTENDING FROM NEAR PADUCAH, KENTUCKY TO NEAR CROSSVILLE,
TENNESSEE. DEW POINTS REMAIN HIGH ACROSS OUR FORECAST AREA, WITH
DEW POINT FRONT WAY UP ACROSS EXTREME NORTHERN KENTUCKY AND
SOUTHERN OHIO. SURFACE HIGH HAD ALREADY PUSHED EASTWARD INTO OHIO
AND PENNSYLVANIA.

LATEST WRF MODEL SHOWED BAND OF HIGH 850-500MB MOISTURE LYING
ACROSS THE NORTHERN TWO-THIRDS OF THE MID-STATE AT 14Z, BUT
FORECAST TO LIFT NORTHWARD DURING THE DAY. BY LATE IN THE DAY,
DEEPEST MOISTURE IS EXPECTED TO BE ARCED UP ACROSS OUR
NORTHWESTERN COUNTIES AND DOWN ACROSS THE NORTHERN CUMBERLAND
PLATEAU, DELINEATING THE TWO AREAS THAT WILL PROBABLY SEE THE BEST
CHANCE FOR SCATTERED AFTERNOON THUNDERSTORMS TODAY.

CURRENT MAX TEMPERATURE AND RAIN PROBABILITY FORECASTS FOR TODAY
LOOK REASONABLE AND SEE NO REASON TO FIDDLE AROUND WITH THEM AT
THIS TIME.

&&

.

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 23, 4:16 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT SAT JUN 23 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
516 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

The radar

The Nashville radar (KOHX), 88 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hickman

When
June 23, 12:15 PM CST to 12:16 PM CST
Where
Hickman County, Littlelot
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.780, -87.350

Trees were down and shingles off some roofs near the Duck River bridge on Highway 230.

Thunderstorm Wind, Hickman

When
June 23, 12:28 PM CST
Where
Hickman County, 12 mi NE of Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
35.903, -87.319

Large tree branches down at campground.

Thunderstorm Wind, Bedford

When
June 23, 12:36 PM CST
Where
Bedford County, Wartrace
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
35.530, -86.350

Two trees were blown down.

Thunderstorm Wind, Wilson

When
June 23, 1:48 PM CST
Where
Wilson County, Lebanon
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.220, -86.300

Trees were down. Light roof damage was reported as well.

Thunderstorm Wind, Macon

When
June 23, 2:45 PM CST
Where
Macon County, Red Boiling Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
36.530, -85.850

Wind damage to ambulance station. The winds tore off part of the roof and collapsed the parking bay onto the ambulance inside the bay. Trees and signs in the are were blown down. Reed Bray Lumber and Metal suffered damage to their building...namely some walls were blown down. The Macon Bank and Trust billboard was toppled by the strong winds in Red Boiling Springs.

Hail, Overton

When
June 23, 3:58 PM CST
Where
Overton County, Hilham
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.420, -85.430

Penny size hail reported by trained spotter.

Thunderstorm Wind, Fentress

When
June 23, 5:07 PM CST
Where
Fentress County, Allardt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.380, -84.880

Trees were blown down on Highway 52 in Allardt.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34037, 34031, 34028, 34032, 34036, 34029, 34034.